MAUDE Adverse Event Report: SUMMIT MEDICAL PRODUCTS, INC. PRESET PCA PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS

SUMMIT MEDICAL PRODUCTS, INC. PRESET PCA PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS
Model Number 220534
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Numbness (2415); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual device is reported to be available but has not been returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 07-jun-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).The device was not returned.
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: total shoulder.Cathplace: unknown.It was reported the patient 'states that after 8-hours of the pump running.The pump seemed like it was running too fast.The patient's arm was completely numb and tingling.Then it became red and swollen.' the doctor had the family member turn off the pump and remove the catheter from the patient.The pump was discontinued without difficulty.Patient currently experiencing pain at an '8' on the 1-10 pain scale with '10' being the worst pain.Taking 2 oxycodone tablets by mouth every 4-6 for pain control.Encouraged patient to ice shoulder for post op pain control.Redness, swelling, numbness and tingling have all resolved.Patient denied ever experiencing a fever, metallic taste in the mouth, or any ringing in the ears.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, d829812, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The product involved in the report has been returned and was processed for evaluation.A pump and cassette was returned, the volumetric, timing, and simulated use test were within specifications.No defects noted and no alarms occurred during the test.Root cause could not be determined.All information reasonably known as of 10-nov-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
PRESET PCA PUMP
Common Device Name
ELECTRONIC INFUSION PUMPS & SYSTEMS
Manufacturer (Section D)
SUMMIT MEDICAL PRODUCTS, INC.
504 west 8360 south
south sandy UT 84070
Manufacturer (Section G)
PROVIDIEN DEVICE ASSMEBLY AV.
av. ferrocarril#1730 int16y17
parque industrial los pinos ii
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14635564
Report Number1722214-2022-00005
Device Sequence Number17432523
Product Code FRN
UDI-Device Identifier00857595005817
UDI-Public00857595005817
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number220534
Device Catalogue NumberN/A
Device Lot NumberD829812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVACAINE
Patient Age54 YR
Patient SexFemale
Patient Weight67 KG